Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

June 13, 2012Crawford County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 13, 2012, 7:59 PM EDT for Crawford County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2012, 7:59 PM EDT (23:59 UTC)
Expired
Jun 13, 2012, 8:45 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA

County Crawford County, GA

The radar

The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WWUS82 KFFC 132359
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT WED JUN 13 2012

GAZ080-081-140045-
759 PM EDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND MPH WINDS IN
TAYLOR AND CRAWFORD COUNTIES UNTIL 845 PM EDT...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HORNS THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO MPH AS IT MOVES ACROSS
TAYLOR AND CRAWFORD COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE HORNS AND ROBERTA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3258 8401 3265 8414 3274 8409 3271 8395
TIME...MOT...LOC 0000Z 038DEG 1KT 3267 8404

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:57 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 13, 7:57 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT WED JUN 13 2012

.PREV DISCUSSION... /ISSUED 310 PM EDT WED JUN 13 2012/

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SOME SHOWERS AND ISOLATED THUNDERSTORMS
POPPING UP JUST NE AND SW OF THE AREA. THE WEAK FRONT OVER THE STATE
HAS FINALLY PUSHED INTO SOUTHERN GA ALLOWING DRIER AIR TO FILTER
INTO THE REGION FROM THE NW. HIGH PRESSURE CENTERED OVER THE GREAT
LAKES STATES IS MOVING EAST AS IT BUILD SOUTHWARD THROUGH TONIGHT.
THIS RIDGE BEGINS TO WEDGE DOWN THE EASTERN SEABOARD THURSDAY
PUTTING GA IN NORTHEASTERLY FLOW THROUGH THE END OF THE WEEK. THIS
RIDGE OF HIGH PRESSURE WILL ALSO KEEP GA DRY THROUGH THE SHORT TERM.
THERE MAY BE A FEW SHOWERS THAT POPS UP ALONG OUR EXTREME SOUTHERN
BORDER ALONG THE EDGE OF THE RIDGE BUT IT WILL BE MOSTLY DEPENDENT
UPON JUST HOW DEEP THE RIDGE BUILDS INTO THE STATE.

01

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BY FRIDAY MORNING...HIGH PRESSURE RIDGE BUILDING DOWN THE
APPALACHIANS STRETCHED WELL INTO THE STATE...KEEPING POP POTENTIAL
AT BAY. ISOLATED CONVECTION POSSIBLE ACROSS PORTIONS OF SOUTHERN
GEORGIA AROUND THE PERIPHERY OF THE RIDGE. THIS RIDGE DOMINATES
THE EXTENDED PERIODS INTO EARLY WEEK. A FEW MODELS HIGHLIGHTING AN
UPPER LEVEL LOW DEVELOPING OFF THE MID ATLANTIC COAST THE FIRST
HALF OF THE WEEK. AS A RESULT...BANDS OF MOISTURE MOVING INTO THE
SOUTHEAST COULD SUPPORT ISOLATED CONVECTION...EVEN UNDER THE
INFLUENCE OF THE SURFACE HIGH. AS A RESULT...HAVE CONTINUED A
GENERALLY DRY FORECAST THROUGH THE EXTENDED...ASIDE FROM SOME
SLIGHT CHANCE POPS ACROSS THE SOUTHERN CWA EACH AFTERNOON MONDAY
THROUGH WEDNESDAY.

EXPECTING SLIGHTLY COOLER TEMPERATURES INTO THE EXTENDED
PERIOD...WITH NEAR NORMAL HIGHS. GRADUAL WARMING TREND FROM THE
LOW 80S TO THE MID TO UPPER 80S IS EXPECTED BY MID WEEK NEXT WEEK.

31

.AVIATION...
00Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH FORECAST PERIOD. MAIN FORECAST
CONCERN IS TSRA DEVELOPING NEAR MOST SITES EXCEPT KAHN AND KCSG.
PULSE CONVECTION THIS EVENING HAS BEEN SHORT-LIVED BUT OUTFLOW
BOUNDARIES MAY ALLOW FOR CONVECTIVE REDEVELOPMENT FOR SEVERAL
HOURS. HAVE INCLUDED TEMPO FOR TSRA AND BKN050CB UNTIL 02Z
TONIGHT. WINDS HAVE BEEN QUITE VARIABLE AND LIGHT ACROSS MOST
SITES... HOWEVER A SHIFT FROM THE NE SHOULD EVENTUALLY OCCUR
FOLLOWING ANY STORM INFLUENCE. THESE SHOULD BECOME EASTERLY BY 15Z
THURSDAY AND STAY 5-10 KTS.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON DURATION OF PRECIPITATION THIS EVENING.
HIGH CONFIDENCE ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  89  63  83 /  10   5   5  10
ATLANTA         69  87  65  82 /  10   5   5  10
BLAIRSVILLE     61  84  61  79 /  10  10   5  20
CARTERSVILLE    64  88  62  84 /  10  10   5  10
COLUMBUS        70  91  66  87 /  10  10  10  10
GAINESVILLE     67  86  65  81 /  10  10   5  10
MACON           68  90  64  86 /   5  10   5  10
ROME            65  91  64  86 /  10  10   5  20
PEACHTREE CITY  64  88  62  83 /  10   5   5  10
VIDALIA         71  91  67  85 /  20  20   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....31
AVIATION...BAKER
Hazardous weather outlook, Jun 13, 11:16 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 AM EDT WED JUN 13 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1116 AM EDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING ACROSS MUCH OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN IN THE CENTRAL GEORGIA
VICINITY THIS AFTERNOON. THIS FRONT WILL PUSH INTO SOUTH GEORGIA
TONIGHT AS HIGH PRESSURE BUILDS DOWN THE APPALACHIANS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL
BE GUSTY WINDS...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING. THE
MOST FAVORED AREA FOR DEVELOPMENT WILL BE THE AREA GENERALLY EAST
AND SOUTH OF A LINE FROM LA GRANGE TO ATLANTA TO BLUE RIDGE.

.DISCUSSION...
A WEAK FRONT IN THE VICINITY OF CENTRAL GEORGIA THIS AFTERNOON
COMBINED WITH DAYTIME HEATING COULD PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT. THE FOCUS WOULD BE MOSTLY EASTERN AND
CENTRAL SECTIONS OF THE AREA WHERE AFTERNOON CAPES COULD REACH
1000 TO 2000 AND LIFTED INDEX VALUES WILL DROP TO BETWEEN -2 AND
-4. IN FAR NORTHEAST AND IN PORTIONS OF EAST CENTRAL
GEORGIA...SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE DUE TO
TOPOGRAPHY INFLUENCE AND ADDITIONAL MOISTURE...RESPECTIVELY. A FEW
STORMS MAY BECOME STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH FRIDAY...SATURDAY
AND AGAIN MONDAY...AND ACROSS THE AREA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 13, 5:59 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT WED JUN 13 2012

GAZ008-009-015-016-132245-
559 PM EDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL 645 PM EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE MOUNTAIN SHELTER...MOVING SOUTHWEST AT
5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITE...UNION...TOWNS AND LUMPKIN COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLUE MOUNTAIN SHELTER...
LOW GAP SHELTER...UNICOI STATE PARK...WHITLEY GAP SHELTER...
QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...CAMP COLEMAN
LAKE...ROBERTSTOWN...HELEN...BLOOD MOUNTAIN SHELTER...TURNERS
CORNER...WOODS HOLE SHELTER AND VOGEL STATE PARK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3459 8374 3469 8401 3487 8385 3482 8370
TIME...MOT...LOC 2159Z 023DEG 5KT 3481 8379
Local storm report, Jun 13, 7:17 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             2 NW LOW GAP SHELTER    34.80N 83.84W
06/13/2012  E1.00 INCH       UNION              GA   PUBLIC

            PUBLIC REPORTED UP TO QUARTER SIZED HAIL COVERING THE
            GROUND NEAR PINE TOP ROAD.

&&

DEESE
Special weather statement, Jun 13, 7:26 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT WED JUN 13 2012

GAZ033-044-140000-
726 PM EDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN FULTON COUNTY UNTIL 800 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BANKHEAD...MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BOLTON...BANKHEAD...WEST END...ATLANTIC STATION...
MIDTOWN...ATLANTA...CASCADE HEIGHTS AND EAST POINT. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3383 8446 3377 8437 3367 8444 3372 8459
TIME...MOT...LOC 2327Z 043DEG 5KT 3376 8446
Special weather statement, Jun 13, 7:50 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT WED JUN 13 2012

GAZ033-044-054-055-140015-
750 PM EDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 815 PM EDT...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BANKHEAD TO JONESBORO...MOVING SOUTHWEST
AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS FAYETTE...CLAYTON AND FULTON COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BANKHEAD...CASCADE
HEIGHTS...WEST END...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER
FIELD...HAPEVILLE...ATLANTA...MORROW...FOREST PARK...EAST POINT...
JONESBORO...KENWOOD...COLLEGE PARK AND IRONDALE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3380 8445 3373 8436 3362 8435 3357 8431
      3348 8430 3345 8444 3361 8451 3369 8455
      3378 8453
TIME...MOT...LOC 2350Z 070DEG 2KT 3377 8449 3370 8446
          3363 8440 3351 8433
Special weather statement, Jun 13, 7:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT WED JUN 13 2012

GAZ080-081-140045-
759 PM EDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND MPH WINDS IN
TAYLOR AND CRAWFORD COUNTIES UNTIL 845 PM EDT...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HORNS THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO MPH AS IT MOVES ACROSS
TAYLOR AND CRAWFORD COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE HORNS AND ROBERTA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3258 8401 3265 8414 3274 8409 3271 8395
TIME...MOT...LOC 0000Z 038DEG 1KT 3267 8404

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:49 PM EDTSpecial Weather StatementFFCTaliaferro, Warren41 min
Jun 13, 5:59 PM EDTSpecial Weather StatementFFCWhite46 min
Jun 13, 6:22 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union, White38 min
Jun 13, 7:26 PM EDTSpecial Weather StatementFFCFulton34 min
Jun 13, 7:50 PM EDTSpecial Weather StatementFFCClayton, Fulton25 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.